1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
ME/CFS: A disease at war with itself
We can all agree that ME/CFS is a nasty disease, particularly in its severe form, but there are abundant nasty diseases in the world. What is unique and particularly confounding about our disease is that so much controversy surrounds it, and not only surrounds it, but invades it too.
Discuss the article on the Forums.

Need advice about valtrex

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by Frickly, Oct 11, 2009.

  1. Frickly

    Frickly Senior Member

    Messages:
    1,046
    Likes:
    35
    Texas
    I started a new antibiotic two or three weeks ago along with valtrex for active EBV. I was having alot of side effects, including chest pain, and decided to stop the valtrex until my body adjusted to the new antibiotic.

    I did adjust to the antibiotic and all the recent talk about this new virus prompted me to start taking my valtrex again. This is my third day and I am having bad chest pains. I am not going to take my dose tonight and will call my doctor on wednesday as tomorrow is a holiday.

    Does anyone have any thoughts about what is happening? Has anyone had a simular experience?

    Thanks in advance,
     
  2. InvertedTree

    InvertedTree Senior Member

    Messages:
    157
    Likes:
    5
    Valtrex

    Hi Frickly-

    I hate chest pain stuff-its always so scary!

    I can't speak to Valtrex but I was on Valcyte for 7.5 months. I had a lot of tachycardia and chest pain while on it which prompted a visit to a cardiologist. They did an EKG which was normal but it turned out I do have POTS and apparently chest pain is one of the symptoms.

    But viral infections can affect the heart and I read on the HHV 6 Foundation website that many people who were taking Valcyte experienced issues related to chest pain or tachycardia.

    It could be die off. I don't know if its a side effect from Valtrex.

    I'm glad you'll be calling your doctor just to be on the safe side and to ease your mind. :)
     
  3. Frickly

    Frickly Senior Member

    Messages:
    1,046
    Likes:
    35
    Texas
    Terri

    Thanks, it does make me feel better that others have this same side effect. I have had chest pains on and off for a few years. It was usually when I was in bed trying to sleep. I noticed that when I started to cycle at the gym a few years ago they went away. Weird. It is a scary feeling. My doc did check my heart on my first visit several months ago and said it looked strong.
     
  4. kolowesi

    kolowesi Senior Member

    Messages:
    260
    Likes:
    14
    Central Texas
    frickly viruses and heart symptoms

    Sorry to hear about the chest pains. I had that before and during the first 4 months of valcyte. Have not been on enough valtrex to tell you whether it would bother me or not.

    Sometimes I have air hunger. My current doc says that can be from the hypothalamus. I have the HPA dysfunction with low ACTH and low cortisol. Anyway, that is one symptom. Complete rest is all I know to do for it, but maybe some Standard Process gland support supp's would help.

    Regular shortness or breath and chest pains, I think this could be a viral infection of the heart. I had that and some other symptoms and eventually went to see Dr. Lerner in Detroit.

    All my standard heart tests were Normal. But on the 24 hour Holter, he found inverse and flattened T-waves. They had me get my heart rate up by walking for 15 minutes. That's all it took to show this.

    Dr. Lerner believes there are "smoldering" viral infections in the heart. Somehow we are not able to make the virus go dormant. (Now we have an idea why that may be, if XMRV is keeping them awake.)

    You probably know more than I do about all this, but I just wanted to say, I have a strong heart as well on standard tests.

    Is it a deep achiness, or more of a burning?

    Remind me how much valtrex you are taking, and which antibiotics? Because some abx also have antiviral effects (e.g. doxycycline).

    Hard to know, but sometimes exercise can bother my heart days later. Even weeks later. I just went through that whole drill with physical therapy. I was even being careful to keep my heart rate down. About week 5, major crash.

    I had to rest. I don't know how much rest you can get with 3 little ones:)

    Dr. Lerner told me, "The more you rest, the faster you will get well."

    Please keep us posted!

    Kelly
     
  5. jackie

    jackie Senior Member

    Messages:
    591
    Likes:
    5
    Kelly, Terri and Frickly.....Hi Guys! I noticed "valtrex" in the thread so I figured I'd chime in.

    I take very high doses of ACYCLOVIR - rather than VALTREX. (if I remember correctly the difference is primarily that your body uses about 55% of valtrex vs. something like 15% of the acyclovir - so you need to take more/larger dosages of the acyclovir). I think that's it!?

    And, of course, acyclovir is quite often covered by insurances when valtrex isn't.

    I've been on it for over 3 1/2 years without a break. Started at 800mg. daily, then 1,200 mg. (for the first few months) then up to 2400mg., finally titrating up to 3200mg. daily. about 8 months ago. It's a bit of a pain as I have to take two 400mgs. tabs four times a day - and eat a bite of something each time.

    That's where I'm at now. About 6 months ago we tried lowering the dose back to 2400 mg. but I immediately broke out in shingles on the back of my neck (which I'd never had before) and my Dr. quickly increased to 3200mg. again.

    In about 6 weeks the shingles were under control. I have the more common side effects such as increased gastro symptoms and hair loss.

    I do have palpitations and chest pain (but I've had that prior to using the antiviral).

    Wish I could offer more than just my anecdotes - I strongly believe (as does my doc) that these high dosages are responsible for helping with some of my cognitive probs (not so much with the memory though - I don't know why).

    By the way, I have chronic Enteroviruses (among "others" apparently!). My Dr. ALSO calls these various viruses "smoldering".

    jackie
     
  6. Frickly

    Frickly Senior Member

    Messages:
    1,046
    Likes:
    35
    Texas
    Kelly and Jackie

    Thanks for taking the time to reply. I didn't take my med last night or today and am feeling better. I will call my doctor tomorrow and ask what I should do.
     
  7. Frickly

    Frickly Senior Member

    Messages:
    1,046
    Likes:
    35
    Texas
    Update

    Left a message for my doc and the nurse told me that the doctors said to stop taking it. Well I already stopped. I was hoping to find out if this is normal or why this would happen. Anyway.....I am on glutithione/ATP injections which is a natural antiviral. I guess she is hoping this will do the job.
     

See more popular forum discussions.

Share This Page